I was prescribed 3x 250mg of levoflaxacin for a UTI. Three hours after taking the first pill I started having leg pain in my right thigh. I couldn't sleep at night due to the achy/cramping feeling. The next day I went to urgent care and took another antibiotic for the UTI (Monoril 3000... I'm in Europe). The leg pain, while less intense the next day, was still there and shifted down to my right calf and achilles tendon. It's now a week later and I'm still having soreness in my achilles. Thigh pain is pretty much gone. I thought the medicine would be completely out of my system by now. Can the side effects from this small amount of medicine last this long? How long till the soreness in my achilles goes away?
I found that 2 out of 3 of the medicines you received can cause your problem. Read on:
Monoril 3000 has norfloxacin and phenazopyridine in it. The phenazopyridine causes no side effects like you've experienced. Norfloxacin, however, is associated with an increased risk of tendon problems. These include pain, swelling, inflammation, and possible breakage of tendons. The risk of tendon problems is greater in patients who are older than 60 years, patients who take corticosteroids (eg, prednisone), or in those who have received kidney, heart, or lung transplants. The Achilles tendon in the back of the foot/ankle is most often affected. However, problems may also occur in other tendons (eg, in the arm, hand, shoulder). Problems may occur while you take norfloxacin or up to several months after you stop taking it.
Signs of tendon problems may include pain, soreness, redness, or swelling of a tendon or joint; bruising right after an injury in a tendon area; hearing or feeling a snap or pop in a joint or tendon area; or inability to move or bear weight on a joint or tendon area. Tell your doctor right away if you experience any of these symptoms while you take norfloxacin or within several months after you stop it.
Regarding the levofloxacin I found this information:
Levofloxacin may cause swelling or tearing of a tendon (the fiber that connects bones to muscles in the body), especially in the Achilles' tendon of the heel. This can happen during treatment or up to several months after you stop taking levofloxacin. Tendon problems may be more likely to occur if you are over 60, if you take steroid medication, or if you have had a kidney, heart, or lung transplant.
Norfloxacin may worsen muscle weakness and breathing problems in patients with myasthenia gravis. Do not take norfloxacin if you have a history of myasthenia gravis.
My husband has been suffering because of this drug for 3 months. He only took two days of it and then he could not walk. Both of his tendons ruptured, he had to have both legs in casts for 2 hard weeks of misery. Then he had to have surgical boots for 6 weeks. We just took the wheelchair back today. He has to go to physical therapy every week for 6 weeks. All of this because of 2 days on a poison drug. They said it only happens to 2% of the population, but it DOES happen..why is it still out there, I do not know. We investigated all about it. It said they have a warning on the box... We had no box and no warning. This has been the worse thing that could happen, not even talking about the costs and no driving for 3 months. This drug should be banned. Yes, they have been sued, but only the first person won. They put warnings on the box they said. We didn't get that, or I would have thrown it away. More should be done about this poison. Believe me, this has been horrific and I don't wish it on anybody. I have been telling everybody not to take it. Don't suffer like he did.
- Levaquin Information for Consumers
- Levaquin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levaquin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am very worried about the tendon damage that can occur with Levaquin. I am a 59 yr old female and?
Posted 26 Mar 2010 • 1 answer
Posted 18 Aug 2012 • 4 answers
Urinary Tract Infection - I used to suffer from UTIs frequently during my teens but was free of them
Posted 9 Jul 2014 • 2 answers
Posted 7 Apr 2015 • 1 answer
Candida Urinary Tract Infection - What is the name of the small brown pill for urinary pain. Relief?
Posted 9 Jun 2015 • 2 answers